Alert archive / North Dakota / Freezing Rain Advisories in 2016
Freezing Rain Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freezing rain advisory at Feb 19, 2016, 12:36 AM CST for 11 counties in North Dakota; Kittson County, Marshall County, Roseau County, Minnesota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2016, 12:36 AM CST (06:36 UTC)
- Expired
- Feb 19, 2016, 8:31 AM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS43 KFGF 190636 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1236 AM CST FRI FEB 19 2016 MNZ004-005-007-008-NDZ006>008-014>016-024-026-054-191500- /O.NEW.KFGF.ZR.Y.0002.160219T0636Z-160219T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... EDINBURG...ADAMS...LANKIN 1236 AM CST FRI FEB 19 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...PLAN ON FREEZING DRIZZLE AND LIGHT FREEZING RAIN...IN ADDITION TO PATCHY DENSE FOG TO CONTINUE. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS OF UP TO A GLAZE ARE EXPECTED. * IMPACTS...THE ICE WILL RESULT IN VERY SLIPPERY CONDITIONS ON SIDEWALKS...ROADS AND BRIDGES...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ DK
2 follow-up statements
154 WWUS43 KFGF 190902 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 302 AM CST FRI FEB 19 2016 NDZ028-029-038-191500- /O.EXA.KFGF.ZR.Y.0002.000000T0000Z-160219T1500Z/ GRIGGS-STEELE-BARNES- INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...HOPE... VALLEY CITY 302 AM CST FRI FEB 19 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...PLAN ON FREEZING RAIN TO CONTINUE EARLY THIS MORNING ...DIMINISHING BY 9 AM. * ICE ACCUMULATIONS...ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH ARE POSSIBLE. * IMPACTS...THE ICE WILL RESULT IN VERY SLIPPERY CONDITIONS ON SIDEWALKS...ROADS AND BRIDGES...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ MNZ004-005-007-008-NDZ006>008-014>016-024-026-054-191500- /O.CON.KFGF.ZR.Y.0002.000000T0000Z-160219T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... EDINBURG...ADAMS...LANKIN 302 AM CST FRI FEB 19 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...PLAN ON FREEZING DRIZZLE TO CONTINUE...DIMINISHING AROUND 9 AM. * ICE ACCUMULATIONS...ADDITIONAL ICE ACCUMULATIONS OF UP TO A GLAZE ARE EXPECTED. * IMPACTS...THE ICE WILL RESULT IN VERY SLIPPERY CONDITIONS ON SIDEWALKS...ROADS AND BRIDGES...INCLUDING DURING THE MORNING COMMUTE. PATCHY DENSE FOG WILL ALSO REDUCE VISIBILITY TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. $$ DK
295 WWUS43 KFGF 191431 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 831 AM CST FRI FEB 19 2016 MNZ004-005-007-008-NDZ006>008-014>016-024-026-028-029-038-054- 191545- /O.CAN.KFGF.ZR.Y.0002.000000T0000Z-160219T1500Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRIGGS- STEELE-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...HALLOCK...KARLSTAD...LANCASTER... ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...CANDO...LANGDON...CAVALIER... WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN... MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON... PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA... COOPERSTOWN...FINLEY...HOPE...VALLEY CITY...EDINBURG...ADAMS... LANKIN 831 AM CST FRI FEB 19 2016 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FREEZING RAIN ADVISORY. THERE IS STILL SOME FOG ACROSS THE AREA THIS MORNING...BUT WARMER TEMPERATURES ARE MOVING IN FROM CENTRAL NORTH DAKOTA WITH IMPROVING VISIBILITIES. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freezing rain advisory went out at Feb 18, 11:51 PM CST, 45 minutes earlier.
Area forecast discussion, Feb 18, 11:51 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 PM CST THU FEB 18 2016 .UPDATE... ISSUED AT 1151 PM CST THU FEB 18 2016 TEMPS CONTINUING TO HOLD STEADY...WITH SOME RAIN SHOWERS APPROACHING THE FAR SOUTHERN CWA. WILL CONTINUE TO KEEP POPS AS THEY ARE. UPDATE ISSUED AT 954 PM CST THU FEB 18 2016 SHORT RANGE MODELS HAVE MOST OF THE SIGNIFICANT PRECIP OVER THE SOUTHERN COUNTIES LATER TONIGHT...SO ADJUSTED POPS TO REFLECT THAT. FURTHER NORTH...PRECIP SHOULD BE VERY LIGHT IF ANYTHING AT ALL. THERE IS CURRENTLY A FAIR AMOUNT OF FOG OVER THE NORTHWESTERN COUNTIES...WITH TEMPS RIGHT AROUND 32 DEGREES. SO FAR VIS ARE MOSTLY IN THE 3/4 TO 1SM RANGE ALTHOUGH LANGDON JUST WENT DOWN TO 1/4 MILE. WINDS SHOULD PICK UP A BIT SO DO NOT THINK DENSE FOG WILL LAST TOO LONG. THERE HAS BEEN A REPORT OF SLICK SPOTS IN DEVILS LAKE AND LANGDON AREAS...BUT ROAD TEMP SFC FORECASTS ARE SHOWING SOME REBOUND LATER ON TONIGHT...AND DEW POINTS WILL REMAIN HIGH. WILL NOT PUT OUT ANY KIND OF FREEZING FOG HEADLINE FOR NOW BUT WILL KEEP AN EYE OUT FOR THE NEXT FEW HOURS AND FOR ANY RAIN COMING IN OVER LOWER TEMPERATURES. UPDATE ISSUED AT 635 PM CST THU FEB 18 2016 VISIBILITIES HAVE BEEN FALLING IN THE NORTHWESTERN COUNTIES WHERE WE HAVE AN AREAS OF FOG MENTION...NOTHING DENSE YET. WILL HOLD OFF ON ANY UPDATES TO SEE HOW MODELS PERFORM AS THE PRECIP MOVES INTO WESTERN ND. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 330 PM CST THU FEB 18 2016 LOTS OF FORECAST CHALLENGES TO DEAL WITH...BASICALLY ALL FORECAST ELEMENTS. AS OF 3 PM THE FA REMAINED UNDER THE CLOUDS...ALTHOUGH A SMALL HOLE HAD CLEARED AROUND THE LAKE OF THE WOODS. WINDS REMAIN FROM THE SE AND PRETTY BREEZY TO WINDY...KEEPING TEMPS IN THE 30S REGION WIDE. NOT SEEING ANY LIGHT PCPN BEING REPORTED ANY MORE BUT THERE IS ANOTHER AREA OF CLEARING WORKING INTO SOUTH CENTRAL ND. THIS AREA IS SUPPOSED TO CONTINUE MOVING TOWARD GWINNER ND BY 00Z. QUITE A BIT OF FOG REMAINS OVER THE AREA WITH THE RICH LOW LEVEL MOISTURE IN PLACE. THE WINDS ARE KEEPING DENSE FOG AT BAY AND THESE WINDS SHOULD DROP OFF A LITTLE TONIGHT...BUT NOT ENOUGH TO RESULT IN DENSE FOG. SO FOR STARTERS WILL MENTION AREAS OF FOG WEST OF THE VALLEY THIS EVENING...EXPANDING EASTWARD INTO ALL OTHER AREAS THRU THE REST OF THE NIGHT. WITH THAT...THERE IS ALSO THE POTENTIAL FOR SOME LIGHT MIXED PCPN. LOW TEMPS WILL BE RIGHT ON THE BORDER OF FREEZING...SO DEPENDING WHEN ANY LIGHT PCPN MOVES IN COULD DETERMINE ITS TYPE. EITHER WAY THINK IT WILL STAY SPOTTY AND LIGHT...SO NOT EXPECTING ANY HUGE ISSUES WITH IT. AS ONE SFC LOW PUSHES INTO WEST CENTRAL MN LATE TONIGHT INTO FRI...IT WILL BRING GUSTY WINDS WITH IT. THE BEST COLD ADVECTION APPEARS TO BE 06Z-12Z ACROSS OUR SOUTHWEST FA. CORRESPONDING 925MB WINDS ARE IN THE 40 TO 45 KNOT RANGE...SO SOME GUSTY WINDS ARE POSSIBLE. WILL MATCH UP WITH ADJACENT FORECAST OFFICES AND ISSUE A WIND ADVISORY FOR OUR SOUTHWEST FA FOR LATE TONIGHT INTO FRI. WE ACTUALLY START TO SEE SOME WEAK WARM ADVECTION AGAIN ON FRI...AND 925MB WIND SPEEDS REMAIN ABOUT THE SAME. HOWEVER NOT SURE ABOUT THE MIXING POTENTIAL BY THEN SO WILL NOT ADD ANY OTHER COUNTIES TO THE WIND ADVISORY...BUT SOME OF THE HIGHER ELEVATIONS WEST OF THE RED RIVER VALLEY MAY BE CLOSE TO ADVISORY CRITERIA ON FRI. THE WEST WINDS WILL BRING SOME VERY MILD HIGHS ON FRI AS WELL. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 330 PM CST THU FEB 18 2016 SOME LIGHT MIXED PCPN MAY LINGER ALONG AND NORTH OF HIGHWAY 2 ON FRI NIGHT...BUT MOST AREAS SHOULD DRY OUT WITH DECREASING WINDS. THERE WILL BE A BRIEF BREAK OF DRY WEATHER UNTIL SAT AFTERNOON WHEN THE NEXT WEAK SYSTEM ARRIVES. THIS WILL SPREAD ACROSS THE FA INTO EARLY SUNDAY...BRINGING A DUSTING OF LIGHT SNOW WITH IT. FOR MONDAY TO THURSDAY...MODELS IN GOOD AGREEMENT FOR THIS PERIOD WITH PREDOMINANTLY NW FLOW ALOFT. OVERALL A DRY PERIOD WITH VERY WEAK MOISTURE STRICKEN SYSTEMS WITH AN ABOVE NORMAL TEMPERATURE TREND. AMPLIFIED WESTERN CONUS RIDGING WILL ALLOW THE RATHER HIGH THICKNESSES OVER THE NORTHERN PLAINS UNDER THE NW FLOW BRINGING UPPER 20S AND LOW 30S TO THE AREA FOR HIGHS...WITH A GRADUAL ALBEIT SLIGHT COOLING TREND AS THE WEEK GOES ON. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1151 PM CST THU FEB 18 2016 MVFR TO IFR CONDITIONS AT ALL TAF SITES BUT KFAR WHICH HAS A SUCKER HOLE CURRENTLY. KFAR SHOULD GO DOWN AND ALL SITES WILL SEE SOME 2-5SM BR AND CIGS BELOW 1000 FT IN THE NEXT FEW HOURS...WITH KDVL EVEN LOWER AT 1/2SM. THE LOWERED CIGS AND VIS SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS WITH SOME SLIGHT RECOVERY BY THE MORNING TO MVFR. VFR CONDITIONS WILL BE POSSIBLE FOR A TIME DURING THE AFTERNOON BUT ENSEMBLES ARE SHOWING SOME MVFR CIGS RETURNING TO AT LEAST THE NORTHERN TAF SITES BY THE END OF THE PERIOD. WINDS WILL SHIFT AROUND TO THE NORTHWEST AND WEST AND PICK UP TO GUST ABOVE 25 KTS WITH KDVL EVEN STRONGER AT TIMES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...WIND ADVISORY UNTIL 6 PM CST FRIDAY FOR NDZ038-049-052-053. MN...NONE. && UPDATE...JR SHORT TERM...GODON LONG TERM...GODON/JK AVIATION...JR
Hazardous weather outlook, Feb 18, 5:40 AM CST, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 540 AM CST THU FEB 18 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 540 AM CST THU FEB 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR A WINTRY MIX OF PRECIPITATION ACROSS NORTHERN AND EASTERN PARTS OF THE REGION WHICH COULD MAKE FOR SLIPPERY ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME PATCHY FREEZING RAIN IS POSSIBLE EARLY FRIDAY MORNING BEFORE CHANGING TO ALL RAIN DURING THE DAY. STRONG WESTERLY WINDS WILL DEVELOP WITH THE STRONGEST WINDS WEST OF THE VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:35 AM CST | Dense Fog Advisory | FGF | Becker, Beltrami, Clearwater, Kittson, Lake of the Woods, Mahnomen and 5 more | 3 hr |
| Feb 19, 11:52 AM CST | Dense Fog Advisory | FGF | Beltrami, Lake of the Woods | 79 min |
Nearby
Freezing Rain Advisories in North Dakota, 2016Freezing Rain Advisories in Minnesota, 2016Every freezing rain advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.